N-acetylcysteine treats intravenous amiodarone induced liver injury

Matthew L. Mudalel, Kartikeya P. Dave, James P. Humme, Steven F. Solga

Research output: Contribution to journalArticle

Abstract

We report a case of intravenous (IV) amiodarone drug induced liver injury (DILI). The patient received IV N-acetylcysteine (NAC) which resulted in a rapid improvement in liver enzymes. While the specific mechanisms for the pathogenesis of IV amiodarone DILI and the therapeutic action of IV NAC are both unknown, this case strongly implies at least some commonality. Because IV amiodarone is indicated for the treatment of serious cardiac arrhythmias in an intensive care unit setting, some degree of ischemic hepatitis is likely a cofactor in most cases.

Original languageEnglish (US)
Pages (from-to)2816-2819
Number of pages4
JournalWorld Journal of Gastroenterology
Volume21
Issue number9
DOIs
StatePublished - Mar 7 2015
Externally publishedYes

Keywords

  • Amiodarone
  • Drug induced liver injury
  • Liver enzymes
  • N-acetylcysteine
  • Pathogenesis

ASJC Scopus subject areas

  • Gastroenterology

Fingerprint Dive into the research topics of 'N-acetylcysteine treats intravenous amiodarone induced liver injury'. Together they form a unique fingerprint.

  • Cite this